Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking anti-depressants since a long term, stopped them gradually, symptoms seem to be re-surfacing. Complete cure?

My mom was diagnosed for a depression in 2007 and was under medication till may 2012. She was taking sizodon forte and nexipride. And stopped the medication gradually by 2012. Now again she is showing signs of things she used to talk before. She is normal but has some illusions which she worries about. Is this completely curable
Asked On : Tue, 19 Feb 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi there, thanks for asking. You should not worry about the situation. It happens frequently for people who are on sizodone or nexipride that their illness comes back when their medication is discontinued especially if it is discontinued abruptly. Since she is experiencing her second episode, she may take again the medications (and she will respond fast since her biology has responded positively before) for at least five years. If her situation is stable until then (which is expected to be so), her doctor will decrease gradually the dose. In many cases even 25 to 30 percent of the maintenance dose will suffice for long term management and it actually will not have any side effect or even they may discontinue it. I wish you and the family a good health.
Answered: Tue, 19 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor